HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Information Science and Technology / Faculty of Information Science and Technology >
Peer-reviewed Journal Articles, etc >

Design and characterization of nonlinear functions for the transmission of a small signal with non-Gaussian noise

Files in This Item:
PRE88-6_062127.pdf2.02 MBPDFView/Open
Please use this identifier to cite or link to this item:http://hdl.handle.net/2115/54592

Title: Design and characterization of nonlinear functions for the transmission of a small signal with non-Gaussian noise
Authors: Kasai, Seiya Browse this author →KAKEN DB
Tadokoro, Yukihiro Browse this author
Ichiki, Akihisa Browse this author
Issue Date: 16-Dec-2013
Publisher: American Physical Society
Journal Title: Physical Review E
Volume: 88
Issue: 6
Start Page: 062127
Publisher DOI: 10.1103/PhysRevE.88.062127
PMID: 24483406
Abstract: We design nonlinear functions for the transmission of a small signal with non-Gaussian noise and perform experiments to characterize their responses. Using statistical design theory [A. Ichiki and Y. Tadokoro, Phys. Rev. E 88, 012124 (2013)], a static nonlinear function is estimated from the probability density function of the given noise in order to maximize the signal-to-noise ratio of the output. Using an electronic system that implements the optimized nonlinear function, we confirm the recovery of a small signal from a signal with non-Gaussian noise. In our experiment, the non-Gaussian noise is a mixture of Gaussian noises. A similar technique is also applied to the optimization of the threshold value of the function. We find that, for non-Gaussian noise, the response of the optimized nonlinear systems is better than that of the linear system.
Rights: ©2013 American Physical Society
Type: article
URI: http://hdl.handle.net/2115/54592
Appears in Collections:情報科学院・情報科学研究院 (Graduate School of Information Science and Technology / Faculty of Information Science and Technology) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 葛西 誠也

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University